Alert archive / New York / Snow Squall Warnings in 2020
Snow Squall Warning 2, NWS Buffalo, NY
NWS Buffalo, NY issued this snow squall warning at Jan 8, 2020, 8:20 AM EST for Oswego County, New York. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 8, 2020, 8:20 AM EST (13:20 UTC)
- Expired
- Jan 8, 2020, 9:15 AM EST
- In force
- 55 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
County Oswego County, NY
The radar
The Ft Drum radar (KTYX), 55 km from the middle of the area, began a volume at 13:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 1.3 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
396
WWUS51 KBUF 081321
SQWBUF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Buffalo NY
820 AM EST Wed Jan 8 2020
NYC075-081415-
/O.NEW.KBUF.SQ.W.0002.200108T1320Z-200108T1415Z/
Oswego NY-
820 AM EST Wed Jan 8 2020
The National Weather Service in Buffalo has issued a
* Snow Squall Warning for...
Oswego County in central New York...
* Until 915 AM EST.
* At 820 AM EST, a dangerous snow squall was located from Pulaski to
Fulton, moving east at 30 mph.
HAZARD...Whiteout conditions. Near zero visibility in heavy snow
and blowing snow. Wind gusts greater than 40 mph.
SOURCE...Radar indicated.
IMPACT...Dangerous life-threatening travel.
* This includes Interstate 81 between exits 32 and 37.
Locations impacted include...
Fulton, Pulaski, Central Square, Parish, Redfield, Nine Mile Point,
and Hastings.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Slow Down! Rapid changes in visibility and road conditions are
expected with this dangerous snow squall. Be alert for sudden
whiteout conditions.
&&
LAT...LON 4343 7583 4333 7589 4332 7587 4319 7590
4321 7608 4327 7620 4322 7621 4324 7626
4324 7627 4323 7627 4325 7646 4356 7642
4357 7636 4356 7631 4356 7628 4358 7626
4365 7625 4369 7578
TIME...MOT...LOC 1320Z 273DEG 25KT 4348 7610
$$
HitchcockWhat forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this snow squall warning went out at Jan 8, 6:41 AM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Jan 8, 6:41 AM EST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
641 AM EST Wed Jan 8 2020
.SYNOPSIS...
Deepening cold air in the wake of a pair of cold fronts will support
widespread snow showers today with accumulating lake snows found
southeast of both lakes. The snow showers will be accompanied by
wind gusts of up to 40 mph which will greatly reduce the visibility
at times. High pressure moving across the region tonight will bring
an end to the snow showers with fair weather anticipated for
Thursday. A complex...slow moving system will then bring the
likelihood for significant rain this weekend.
&&
.NEAR TERM /THROUGH THURSDAY/...
Winter weather advisories remain in effect today for the Western
Southern Tier and Eastern Lake Ontario region.
Low pressure tracking across Quebec will drag the second of two cold
fronts across our region during the morning and midday hours. While
it is already cold enough to allow for a lake response...the
deepening cold air in the wake of the second front will only assure
that there will be plenty of instability to support accumulating
lake snows in the snowbelts southeast of both lakes.
Otherwise...snow showers will be fairly widespread across the region
today with lake enhanced areas across the Southern Tier and the
Eastern lake Ontario region receiving as much as 3 to 5 inches of
accumulation by nightfall. Outside of these lake effect areas...
accumulations will generally be an inch or two.
We will have to closely watch the passage of the aforementioned cold
front though. Relatively strong winds (35-40kts) below H925 will
largely mix to the sfc within the associated cold advection...and
with a conditionally unstable airmass and plenty of low level
moisture...there will be heightened risk for snow squalls as the
front passes between 13 and 16z. This would likely necessitate the
need for 'short fused' snow squall warnings as localized visibility
will quickly drop to under a quarter mile.
Temperatures today within the increasingly cold air will slowly
settle into the teens and lower 20s after recording their highs at
the start of the day. Meanwhile...winds gusting to 35 to 40 mph
today will produce wind chills that will be in the single digits for
much of the afternoon.
Tonight...a broad ridge over the Upper Great Lakes will steadily
march eastward while its corresponding surface high will push across
our forecast area. The ensuing warm advection will bring an end to
the lake effect snows and encourage fair weather to return during
the overnight. Additional snowfall amounts tonight will generally be
confined to the lake effect areas southeast of both lakes where an
inch or two of fresh powder is anticipated. Mins will range from the
minus single digits east of Lake Ontario to the mid teens across the
lake plains of western New York. Wind chills will be within a few
degrees of zero across the western counties...but in the teens below
zero for the North Country.
The broad mid level ridge will pass over the forecast area on
Thursday...while its associated sfc high will make its way across
New England. We can anticipate fair dry weather as a result with a
subsequent deepening of a southerly flow quickly pumping our H85
temps above zero c by late afternoon. This will encourage afternoon
temps to climb above freezing across the western counties while
highs are expected to be in the 20s across the North Country.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
...Significant rainfall possible Saturday and Saturday night...
High pressure will be off to our east Thursday night while a frontal
system across the Plains starts to advances toward the area. The
flow between these two features will result in an increase in clouds
and eventually an increase in rain chances later Thursday night.
Strengthening warm advection will result in a non-diurnal
temperature trend Thursday night, with rising temperatures
overnight. This will allow the bulk of the precipitation to fall as
rain, although a brief period of freezing rain is possible across a
few of the Southern Tier valleys and east of Lake Ontario where
colder air will be slower to exit. If freezing rain does occur, it
would be fairly brief with only a very light icing potential.
Models continue to advertise a digging mid level trough into the
southern Plains Friday into Friday night. Strong meridional flow
will transport copious moisture ahead of this feature on a strong
low level jet. This will increase the rain threat across our area
later Friday and Friday night, however the heaviest rainfall threat
is not expected until Saturday and Saturday night ahead of a low
pressure wave working along the stalling upstream frontal zone.
Precipitable water values by the time we get to Saturday are
forecast to excess 4 standard deviations above the climatological
normal for early January, so it will be an extremely moist airmass
working northward into the region. Concern for heavy rainfall is
certainly still there. At this stage of the forecast, it looks like
a 1 to 3 inch rain event. Flooding is likely if the higher end of
this range is reached. If precipitation stays closer to the lower
end flooding is less likely.
It will be unseasonably warm as the area remains on the eastern side
of the stalling frontal zone and within a strong southerly flow.
Temperatures in the mid to upper 40s Friday will warm into the 50s
with a few lower 60s possible Saturday.
The heaviest rain in our area will likely fall Saturday night, when
forcing and moisture convergence maximize with the passage of the
frontal wave. Colder air starts to ooze into the region from the
north late Saturday night with a change over toward snow possibly
beginning before sunup Sunday morning.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
Following this system, the arrival of cold air will allow for some
wet snow at the tail end Sunday. Another weak trough may move across
the eastern Great Lakes by Monday night and Tuesday with a chance of
some rain and wet snow and temperatures remaining above normal.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
The passage of at least one more frontal boundary will keep variable
conditions across the region today. While most areas will
experience VFR for the bulk of the day...passing bands of moderately
heavy snow will include LIFR to VLIFR vsbys in snow along with MVFR
cigs. The most unfavorable flying conditions will be found across
the Southern Tier and east of Lake Ontario where lake effect snow
will become more widespread. In these areas...cigs will average 1500
ft or lower with fairly widespread LIFR vsbys.
Along with the snow showers...surface wind gusts will increase to 35
knots at times. This will further aid in lowering vsbys in areas of
blowing snow.
High pressure will cross our forecast area tonight. This will bring
an end to the lake effect snow showers and will allow MVFR cigs
southeast of both lakes to to improve to VFR by daybreak.
Outlook...
Thursday...VFR. Friday through Sunday...MVFR to IFR due to rain and
eventually a wintry mix.
&&
.MARINE...
A tight pressure gradient on the backside of a storm system over
Quebec will support strong westerlies to near gale force winds on
Lake Erie and the western half of Lake Ontario today...while minimal
gale force winds will be found over much of eastern Lake Ontario.
As we push through tonight...high pressure will cross the Lower
Great Lakes. This will allow winds to subside with waves gradually
lowering to the point where the small craft advisories will be
allowed to expire by 06z.
Light winds across the Lower Great Lakes Thursday morning will
freshen and become southeasterly for the afternoon. Winds will
continue to strengthen Thursday night ahead of a slowing frontal
boundary. Since the winds will be largely offshore with the highest
wave action in Canadian waters...a new round of small craft
advisories may be needed north of Mexico Bay on Lake Ontario by late
Thursday night.
&&
.TIDES/COASTAL FLOODING...
A brief period of strong west-northwest winds will develop
behind a strong cold front that will move through the Lower
Great Lakes this morning. Sustained winds will peak at 35 to 40
knots this afternoon, before quickly diminishing this evening.
The combination of high waves, strong onshore winds, and high
lake levels will bring an increased risk of lakeshore flooding
along the southeast shore of Lake Ontario. A Lakeshore Flood
Warning remains in effect for the shoreline of Wayne, Cayuga,
and Oswego counties this afternoon and evening.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory until 6 PM EST this evening for
NYZ006>008-012-019>021-085.
Lakeshore Flood Warning from noon today to 11 PM EST this
evening for NYZ004>006.
MARINE...Small Craft Advisory until midnight EST tonight for LEZ020-040-
041.
Small Craft Advisory until 1 AM EST Thursday for
LOZ030-042.
Gale Warning from 10 AM this morning to 9 PM EST this
evening for LOZ043>045-063>065.
Small Craft Advisory until 10 AM EST this morning for
LOZ043>045.
&&
SYNOPSIS...RSH
NEAR TERM...RSH
SHORT TERM...Hitchcock/TMA
LONG TERM...Hitchcock
AVIATION...RSH
MARINE...RSH
TIDES/COASTAL FLOODING...Apffel/TMAHazardous weather outlook, Jan 8, 4:20 AM EST, 4 hours before
Hazardous Weather Outlook National Weather Service Buffalo NY 420 AM EST Wed Jan 8 2020 NYZ001>003-010-011-013-014-090930- Niagara-Orleans-Monroe-Northern Erie-Genesee-Livingston-Ontario- 420 AM EST Wed Jan 8 2020 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Snow showers across the region today could be briefly heavy and may also be accompanied by wind gusts of 30 to 35 mph. These snow squalls could produce brief periods of very poor visibility. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A sharp frontal zone will stall near the Lower Great Lakes Friday night through Saturday night. Several waves of low pressure will move along this front and combine with copious amounts of moisture to produce heavy precipitation across Western and North Central New York. This will result in periods of soaking rain, with rainfall amounts possibly exceeding 1.5 to 2.0 inches. This may result in an increased potential for flooding. There is a small chance that temperatures may get cold enough late Saturday night and early Sunday to change precipitation to a wintry mix, but at this time the majority of the precipitation is expected to fall as rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ012-019-085-090930- Wyoming-Chautauqua-Southern Erie- 420 AM EST Wed Jan 8 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A sharp frontal zone will stall near the Lower Great Lakes Friday night through Saturday night. Several waves of low pressure will move along this front and combine with copious amounts of moisture to produce heavy precipitation across Western and North Central New York. This will result in periods of soaking rain, with rainfall amounts possibly exceeding 1.5 to 2.0 inches. This may result in an increased potential for flooding. There is a small chance that temperatures may get cold enough late Saturday night and early Sunday to change precipitation to a wintry mix, but at this time the majority of the precipitation is expected to fall as rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ020-021-090930- Cattaraugus-Allegany- 420 AM EST Wed Jan 8 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A sharp frontal zone will stall near the Lower Great Lakes Friday night through Saturday night. Several waves of low pressure will move along this front and combine with copious amounts of moisture to produce heavy precipitation across Western and North Central New York. This will result in periods of soaking rain, with rainfall amounts possibly exceeding 1.5 to 2.0 inches. This may result in an increased potential for flooding. There is a small chance that temperatures may get cold enough late Saturday night and early Sunday to change precipitation to a wintry mix, but at this time the majority of the precipitation is expected to fall as rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004-005-090930- Wayne-Northern Cayuga- 420 AM EST Wed Jan 8 2020 ...LAKESHORE FLOOD WARNING IN EFFECT FROM NOON TODAY TO 11 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Warning. Snow showers across the region today could be briefly heavy and may also be accompanied by wind gusts of 30 to 35 mph. These snow squalls could produce brief periods of very poor visibility. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A sharp frontal zone will stall near the Lower Great Lakes Friday night through Saturday night. Several waves of low pressure will move along this front and combine with copious amounts of moisture to produce heavy precipitation across Western and North Central New York. This will result in periods of soaking rain, with rainfall amounts possibly exceeding 1.5 to 2.0 inches. This may result in an increased potential for flooding. There is a small chance that temperatures may get cold enough late Saturday night and early Sunday to change precipitation to a wintry mix, but at this time the majority of the precipitation is expected to fall as rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ006-090930- Oswego- 420 AM EST Wed Jan 8 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... ...LAKESHORE FLOOD WARNING IN EFFECT FROM NOON TODAY TO 11 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. Lakeshore Flood Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A sharp frontal zone will stall near the Lower Great Lakes Friday night through Saturday night. Several waves of low pressure will move along this front and combine with copious amounts of moisture to produce heavy precipitation across Western and North Central New York. This will result in periods of soaking rain, with rainfall amounts possibly exceeding 1.5 to 2.0 inches. This may result in an increased potential for flooding. There is a small chance that temperatures may get cold enough late Saturday night and early Sunday to change precipitation to a wintry mix, but at this time the majority of the precipitation is expected to fall as rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-090930- Jefferson-Lewis- 420 AM EST Wed Jan 8 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Weather Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. A sharp frontal zone will stall near the Lower Great Lakes Friday night through Saturday night. Several waves of low pressure will move along this front and combine with copious amounts of moisture to produce heavy precipitation across Western and North Central New York. This will result in periods of soaking rain, with rainfall amounts possibly exceeding 1.5 to 2.0 inches. This may result in an increased potential for flooding. There is a chance that temperatures may get cold enough late Saturday night and early Sunday to change precipitation to a wintry mix, but at this time the majority of the precipitation is expected to fall as rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042-062-SLZ022-024-090930- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from the Niagara River to Hamlin Beach- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 420 AM EST Wed Jan 8 2020 This Hazardous Weather Outlook is for portions of Lake Erie, Lake Ontario and Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ043>045-063>065-090930- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 420 AM EST Wed Jan 8 2020 ...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM EST THIS EVENING... This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Jan 8, 3:29 AM EST, 4 hours 51 minutes before
Special Weather Statement National Weather Service Buffalo NY 329 AM EST Wed Jan 8 2020 NYZ001-002-010>012-019>021-085-080930- Niagara-Orleans-Northern Erie-Genesee-Wyoming-Chautauqua- Cattaraugus-Allegany-Southern Erie- Including the cities of Niagara Falls, Medina, Buffalo, Batavia, Warsaw, Jamestown, Olean, Wellsville, Orchard Park, and Springville 329 AM EST Wed Jan 8 2020 ...BURST OF SNOW WITH LOW VISIBILITY EXPECTED EARLY THIS MORNING... A burst of moderate to heavy snow is expected across western New York through 430 am. Expect sharply reduced visibility below a half mile at times. Some of the heavier snow may be accompanied by thunder and lightning. If traveling early this morning, be alert to rapidly changing visibility. Untreated roads could become covered with snow during periods of heavier snow.
Special weather statement, Jan 8, 4:45 AM EST, 3 hours 35 minutes before
Special Weather Statement National Weather Service Buffalo NY 445 AM EST Wed Jan 8 2020 NYZ006>008-081045- Jefferson-Oswego-Lewis- 445 AM EST Wed Jan 8 2020 ...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTH CENTRAL JEFFERSON... SOUTHWESTERN LEWIS AND NORTHEASTERN OSWEGO COUNTIES... A band of lake effect snow producing snow fall rates of up to an inch will continue from near Ellisburg and Mannsville in Jefferson county to near Montague in Lewis county through 6 am. Thunder and lightning is occurring within the heaviest portion of the snow band. Locations impacted include... Sandy Island Beach State Park, Lowville, Adams, Barnes Corners, Whetstone Gulf State Park, Southwick Beach State Park, New Bremen, Watson, Martinsburg, Lyonsdale, Greig, Lorraine, Sandy Creek, Port Leyden, Lacona, Lyons Falls, Mannsville, Ellisburg, Turin and Worth. This includes Interstate 81 between exits 37 and 40. Conditions can deteriorate rapidly in winter weather situations. Be prepared for snow or ice covered roads. Slow down and allow extra time when traveling. LAT...LON 4363 7625 4378 7625 4388 7538 4357 7528
Special weather statement, Jan 8, 6:12 AM EST, 2 hours 8 minutes before
Special Weather Statement National Weather Service Buffalo NY 612 AM EST Wed Jan 8 2020 NYZ001>008-010>014-019>021-085-081330- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson- Lewis-Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua- Cattaraugus-Allegany-Southern Erie- Including the cities of Niagara Falls, Medina, Rochester, Newark, Fair Haven, Oswego, Watertown, Lowville, Buffalo, Batavia, Warsaw, Geneseo, Canandaigua, Jamestown, Olean, Wellsville, Orchard Park, and Springville 612 AM EST Wed Jan 8 2020 ...SNOW SQUALLS POSSIBLE THIS MORNING... Snow squalls will be possible this morning, between 8 am and 11 am. Expect rapidly changing conditions during any snow squall including near whiteout conditions, wind gusts of 30 to 40 mph and a temperature drop. While any one snow squall should be short-lived lasting less than 30 minutes, hazardous travel conditions can occur including the potential for icy roads.
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 9:26 PM EST | Gale Warning | BUF | 23 hr | |
| Jan 8, 4:45 AM EST | Special Weather Statement | BUF | Lewis | 60 min |
| Jan 8, 8:06 AM EST | Snow Squall Warning | BUF | Genesee, Livingston, Monroe, Ontario, Orleans, Wayne | 54 min |
| Jan 8, 8:33 AM EST | Snow Squall Warning | BUF | Cattaraugus, Chautauqua | 57 min |
| Jan 8, 8:52 AM EST | Snow Squall Warning | BUF | Cayuga, Ontario, Wayne | 38 min |
| Jan 8, 9:27 AM EST | Special Weather Statement | BUF | Lewis | 63 min |
| Jan 8, 9:32 AM EST | Special Weather Statement | BUF | Allegany, Cattaraugus | 58 min |
| Jan 8, 9:56 AM EST | Special Weather Statement | BUF | Oswego | 34 min |
| Jan 8, 12:01 PM EST | Special Weather Statement | BUF | Monroe, Wayne | 74 min |
| Jan 8, 1:18 PM EST | Special Weather Statement | BUF | Monroe, Orleans | 57 min |
| Jan 8, 2:58 PM EST | Special Weather Statement | BUF | Erie | 32 min |
| Jan 8, 3:29 PM EST | Special Weather Statement | BUF | Wyoming | 31 min |
Nearby
Snow Squall Warnings in New York, 2020Every snow squall warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.